MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP ACETABULAR SHELL CC Ø 50

MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP ACETABULAR SHELL CC Ø 50
Catalog Number 01.26.50MB
Health Effect - Clinical Code Hip Fracture (2349)
Date of Event 04/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 13 may 2019 lot 187024: (b)(4) items manufactured and released on 28-jan-2019.Expiration date: 2024-01-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs manager: immediate postoperative acetabular cup protrusion through the medial wall after total hip arthroplasty.No information concerning patient age, health status and bone quality is available.This event may be caused by the normal intraoperative bone weakening during acetabular preparation that may have led to the formation of subclinical fissures.There is no reason to suspect a malfunctioning device.
 
Event or Problem Description
The patient had a primary hip surgery on (b)(6) 2019.Upon reviewing the post-op x-rays, it was discovered that the cup had protruded through the medial wall during impaction.The surgeon revised, 6 days later, the cup and liner with another company's product and implanted bone chips to promote bone growth in the acetabulum.The surgery was completed successfully.

Brand Name
CUP: VERSAFITCUP ACETABULAR SHELL CC Ø 50
Common Device Name
ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8607929
Report Number3005180920-2019-00370
Device Sequence Number14001552
Product Code MEH
UDI-Device Identifier07630030808067
UDI-Public07630030808067
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K083116
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/15/2024
Device Catalogue Number01.26.50MB
Device Lot Number187024
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2019
Initial Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;